Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2015, 1:53 PM CDT for Cumberland County, Fentress County, White County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 1:53 PM CDT (18:53 UTC)
- Expired
- May 11, 2015, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Fentress County, TN, White County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:53 PM CDT | TSTM WND GST 53 | 2 Wnw Crossville, TN | CROSSVILLE ASOS MEASURED PEAK WIND GUST OF 53 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS54 KOHX 111853
SVROHX
TNC035-049-185-111930-
/O.NEW.KOHX.SV.W.0050.150511T1853Z-150511T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CROSSVILLE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSSVILLE AROUND 200 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SLATE SPRINGS AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3583 8512 3595 8530 3613 8512 3614 8510
3614 8511 3624 8502 3611 8484 3610 8484
3610 8482 3607 8479 3606 8478
TIME...MOT...LOC 1853Z 224DEG 28KT 3596 8513
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
506
WWUS54 KOHX 111915
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON MAY 11 2015
TNC185-111925-
/O.CAN.KOHX.SV.W.0050.000000T0000Z-150511T1930Z/
WHITE TN-
215 PM CDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHITE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3599 8492 3609 8510 3622 8499 3611 8484
3610 8484 3610 8482 3606 8478
TIME...MOT...LOC 1915Z 224DEG 28KT 3611 8493
$$
TNC035-049-111930-
/O.CON.KOHX.SV.W.0050.000000T0000Z-150511T1930Z/
CUMBERLAND TN-FENTRESS TN-
215 PM CDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FENTRESS AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 230 PM CDT...
AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FAIRFIELD GLADE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL CUMBERLAND AND SOUTH CENTRAL FENTRESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3599 8492 3609 8510 3622 8499 3611 8484
3610 8484 3610 8482 3606 8478
TIME...MOT...LOC 1915Z 224DEG 28KT 3611 8493
HAIL...1.00IN
WIND...60MPH
$$
10753
WWUS54 KOHX 111924
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT MON MAY 11 2015
TNC035-049-111934-
/O.EXP.KOHX.SV.W.0050.000000T0000Z-150511T1930Z/
CUMBERLAND TN-FENTRESS TN-
224 PM CDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FENTRESS AND
NORTH CENTRAL CUMBERLAND COUNTIES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3599 8492 3609 8510 3622 8499 3611 8484
3610 8484 3610 8482 3606 8478
TIME...MOT...LOC 1924Z 224DEG 28KT 3616 8487
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:49 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 11, 12:49 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON MAY 11 2015 .UPDATE...FOR 18Z AVIATION. && .AVIATION... MAINLY VFR CONDITIONS FOR ALL THREE TERMINALS. SCATTERED THUNDERSTORMS WILL BE AROUND THIS AFTERNOON. GIVE THE DECREASED COVERAGE VIA THE HRRR ELECTED TO PUT IN VCTS INSTEAD OF A TEMPO GROUP. WILL MONITOR THIS AFTERNOON FOR AMENDMENTS. WINDS WILL BE GUSTY THIS AFTERNOON BEFORE RELAXING TONIGHT AND VEERING DUE TO FROPA TONIGHT. LAMP DATA SUGGESTING SOME BR FOR CSV TONIGHT. WINDS MAY STAY UP ENOUGH TO PREVENT THIS BUT INCLUDED TEMPO 5SM FOR THIS. REAGAN && .PREV DISCUSSION... /ISSUED 1030 AM CDT MON MAY 11 2015/ UPDATE... MAIN ITEM OF INTEREST FOR THE TODAY PERIOD IS THE CHANCES FOR A COUPLE STRONG TO POSSIBLY SEVERE STORMS. SPC HAS OUR SW COUNTIES HIGHLIGHTED WITH A SLIGHT RISK AND THE REST OF THE AREA WITH A MARGINAL RISK. HRRR INDICATES 1000-1500 J/KG SBCAPE SNEAKING INTO THE SOUTHWEST BY 18Z WITH SOME STORMS APPROACHING THAT AREA AT THE TIME. CURRENTLY RADAR SHOWS SOME STORMS IN THE NORTH CENTRAL MS. TIMING THESE STORMS OUT PUTS THEM INTO OUR WESTERN COUNTIES AROUND 19Z. LATEST RUN OF THE HRRR IS MORE BULLISH WITH THE AMOUNT OF PRECIPITATION BROUGHT INTO THE AREA. PREVIOUS RUNS WERE MORE SCATTERED IN NATURE. TEND TO AGREE WITH THE EARLIER RUNS GIVEN THE LACK OF CONVERGENCE AND SUPPORT FOR THE STORMS. WITH ALL OF THIS...KEPT POPS AS THEY WERE. OVERALL HIGH TEMPERATURES ARE ON PACE. TWEAKED SOME HOURLY TEMPS ESPECIALLY TO THE EAST WHERE FULL SUN HAS ALLOWED A QUICK WARM UP BUT WARMING TRENDS SHOULD BE TEMPERED AS CLOUDS MOVE IN FROM THE WEST. REAGAN && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, May 11, 10:39 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1039 AM CDT MON MAY 11 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-121545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1039 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FAR SOUTHWEST MIDDLE TENNESSEE. A COLD FRONT WILL APPROACH TODAY...AND MOVE ACROSS THE AREA TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM AND INCREASINGLY UNSTABLE AIR AHEAD OF THE FRONT. A FEW OF THOSE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS BEING THE MAIN CONCERN. LARGE HAIL AND LOCALIZED HEAVY DOWNPOURS WILL BE POSSIBLE AS WELL. THE MAIN TIME FOR SCATTERED THUNDERSTORMS AND POSSIBLE SEVERE WEATHER WILL BE FROM 2 PM THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 10
In the hours before
Special weather statement, May 11, 1:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT MON MAY 11 2015
TNZ033-034-066-111830-
CUMBERLAND-FENTRESS-OVERTON-
100 PM CDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS AND OVERTON
COUNTIES...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF JAMESTOWN...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKRANGE...GRIMSLEY...ALLARDT
AND JAMESTOWN.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3629 8481 3628 8487 3624 8487 3621 8490
3614 8498 3624 8513 3649 8494 3635 8474
10Special weather statement, May 11, 1:04 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON MAY 11 2015
TNZ065-078-080-111830-
VAN BUREN-WARREN-WHITE-
104 PM CDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...WARREN AND WHITE
COUNTIES...
AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SPENCER...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FALL CREEK FALLS STATE PARK AND
SPENCER.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3570 8527 3562 8536 3554 8547 3554 8554
3553 8557 3562 8569 3587 8545 3573 8526
3572 8526
10Local storm report, May 11, 1:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 4 NE JAMESTOWN 36.47N 84.88W
05/11/2015 E1.00 INCH FENTRESS TN EMERGENCY MNGR
HWY 154 AT CROCKETT CEMETERY RD.....PART OF ROOF BLOWN
OFF AN OLD BODY SHOP
&&
EVENT NUMBER OHX1500517
21Special weather statement, May 11, 1:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT MON MAY 11 2015
TNZ032>034-065-066-080-111900-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
135 PM CDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES EAST OF SPARTA...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE VIRGIN FALLS STATE NATURAL AREA...
PLEASANT HILL...CROSSVILLE AND SLATE SPRINGS.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3576 8513 3576 8525 3572 8526 3566 8532
3580 8552 3619 8514 3599 8479
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:00 PM CDT | Special Weather Statement | OHX | Fentress | 30 min |
| May 11, 1:04 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 11, 1:35 PM CDT | Special Weather Statement | OHX | Cumberland | 25 min |
| May 11, 2:08 PM CDT | Special Weather Statement | OHX | Fentress | 37 min |
| May 11, 6:04 PM CDT | Special Weather Statement | OHX | Lawrence | 41 min |
| May 11, 6:43 PM CDT | Special Weather Statement | OHX | Giles | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.